liu.seSearch for publications in DiVA
Change search
ReferencesLink to record
Permanent link

Direct link
Existence and uniqueness for frictional incremental and rate problems - sharp critical bounds
Linköping University, Department of Mathematics, Mathematics and Applied Mathematics. Linköping University, The Institute of Technology.
University of Lisbon, Portugal.
Zagazig University, Egypt.
2016 (English)In: Zeitschrift für angewandte Mathematik und Mechanik, ISSN 0044-2267, E-ISSN 1521-4001, Vol. 96, no 1, 78-105 p.Article in journal (Refereed) PublishedText
Abstract [en]

We investigate frictional contact problems for discrete linear elastic structures, in particular the quasistatic incremental problem and the rate problem. It is shown that sharp conditions on the coefficients of friction for unique solvability of these problems are the same. We also give explicit expressions of these critical bounds by using a method of optimization. For the case of two spatial dimensions the conditions are formulated as a huge set of non symmetric eigenvalue problem. A computer program for solving these problems was designed and used to compute the critical bounds for some structures of relative small size, some of which appeared in the literature. The results of a variety of numerical experiments with uniform and non uniform distributions of the frictional properties are presented. (C) 2015 WILEY-VCH Verlag GmbH & Co. KGaA, Weinheim

Place, publisher, year, edition, pages
WILEY-V C H VERLAG GMBH , 2016. Vol. 96, no 1, 78-105 p.
Keyword [en]
Coulomb friction; quasistatic and rate problems; existence/uniqueness; sharp critical bounds; finite elements
National Category
Computational Mathematics
Identifiers
URN: urn:nbn:se:liu:diva-124481DOI: 10.1002/zamm.201400143ISI: 000367732000007OAI: oai:DiVA.org:liu-124481DiVA: diva2:899709
Available from: 2016-02-02 Created: 2016-02-01 Last updated: 2016-02-09

Open Access in DiVA

No full text

Other links

Publisher's full text

Search in DiVA

By author/editor
Andersson, Lars-Erik
By organisation
Mathematics and Applied MathematicsThe Institute of Technology
In the same journal
Zeitschrift für angewandte Mathematik und Mechanik
Computational Mathematics

Search outside of DiVA

GoogleGoogle Scholar
The number of downloads is the sum of all downloads of full texts. It may include eg previous versions that are now no longer available

Altmetric score

Total: 153 hits
ReferencesLink to record
Permanent link

Direct link